MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ6 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ6 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Catalog Number 157001120
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 11/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a failed left total hip replacement surgery due to articular bearing wear, elevated cobalt levels and an adverse reaction to articular wear.Intraoperative findings described moderate clear effusion with brown staining and debris of the inner lining.Pseudomembrane was stained and debris was debrided.After removal of the head, there was considerable black corrosion debris at the bunion edge consistent with failure of the asr.Doi: (b)(6) 2009, dor: (b)(6) 2024, left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.E3 initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.According to the information received, ¿patient had a failed left total hip replacement surgery, acticular bearing wear.Elevated cobalt levels and adverse reaction to articular wear.Moderate clear effusion with brown staining and debris of the inner lining.Pseudomembrane was stained and debris was debrided.After removal of the head, there was considerable black corrosion debris at the bunnion edge oonsistent with failure of the asr.Doi: (b)(6) 2009, dor: (b)(6) 2024, left hip¿.Product description: - summit por taper sz6 std off product code: - 157001120 lot no: - dv6kd1 quantity of manufactured: - 10 date of manufacturing: - may-2009 expiry date: - may-2019.A manufacturing record evaluation was performed for the finished device product description: - summit por taper sz6 std off product code: - 157001120 lot no: - dv6kd1 and one non-conformances was identified, however not related to the reported failure mode of the complaint.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot product description: - summit por taper sz6 std off product code:- 157001120 lot no:- dv6kd1 quantity of manufactured:- 10 date of manufacturing:- may-2009 expiry date:- may-2019.Device history review a manufacturing record evaluation was performed for the finished device product description:- summit por taper sz6 std off product code:- 157001120 lot no:- dv6kd1 and one non-conformances was identified, however not related to the reported failure mode of the complaint.Added: h4.

Brand Name
SUMMIT POR TAPER SZ6 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23780458
Report Number1818910-2025-21671
Device Sequence Number10105608
Product Code LPH
UDI-Device Identifier10603295059370
UDI-Public(01)10603295059370(17)190501(10)DV6KD1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2019
Device Catalogue Number157001120
Device Lot NumberDV6KD1
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/29/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale